MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 PerFix Plug; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 PerFix Plug; Surgical Mesh
Catalog Number 0112780
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Inflammation (1932); Scar Tissue (2060); Hernia (2240)
Date of Event 05/19/2010
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2009 - patient was diagnosed with left inguinal hernia thereby underwent open repair with the implant of two perfix plugs (device 1 and 2).Per op notes, "the left inguinal area was approached, two extra-large perfix plugs (device 1 and 2) were placed into the inguinal canal to the abdomen using prolene sutures." on (b)(6) 2010 - patient was diagnosed with recurrent left inguinal hernia thereby underwent repair with removal of mesh (device 1 and 2).Per op notes, "the old scar was opened and carried down.Encountered an inflammatory response with mesh, patch and plug.The two meshes (device 1 and 2) were removed then a synthetic mesh was placed.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2009) is considered to be a best estimate.This emdr represents the bard perfix plug (device 2).An additional supplemental emdr was submitted to represent the bard perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PerFix Plug
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50078387
Report Number1213643-2026-00968
Device Sequence Number21387152
Product Code FTL
UDI-Device Identifier00801741016622
UDI-Public(01)00801741016622(17)140428(10)HUTC1933
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2014
Device Catalogue Number0112780
Device Lot NumberHUTC1933
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2026
Initial Report FDA Received Date07/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale